Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 220, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 22, 1999, 4:59 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 1999, 4:59 PM CDT (21:59 UTC)
- Expired
- Aug 22, 1999, 6:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Butler County, AL, Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 103 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 222201 RRA SVRMOB ALC013-041-222300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 459 PM CDT SUN AUG 22 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BUTLER COUNTY IN SOUTHERN ALABAMA CRENSHAW COUNTY IN SOUTHERN ALABAMA * UNTIL 600 PM CDT * AT 459 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF GREENVILLE... MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - SAVILLE BY 530 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:46 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 22, 2:46 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED CCF FOR WX... NATIONAL WEATHER SERVICE MOBILE AL 130 PM CDT SUN AUG 22 1999 LOOKS LIKE ETA MODEL STILL BEST CHOICE BY FAR FROM INITIALIZATION. LIKE YESTERDAY...SURFACE STREAMLINES AND ISOBARS PRETTY CONGRUENT WITH LOCAL DATA AND DATA NEAR HURRICANE BRET. MUCH BETTER JOB TODAY WITH THE SURFACE TEMPERATURE AND DEWPOINT ANALYSIS AS WELL. MAIN CONCERN LOCALLY TODAY IS AN INCREASED...IE MODERATE...RISK OF WET MICROBURSTS IN MOSTLY COASTAL COUNTIES. USING SIL SOUNDING MODIFIED FOR 18Z...700-500 MB MID LAYER FAIRLY DRY AT A TAD LESS THAN 30 PERCENT. DAPE VALUES CAME OUT TO 570 J/KG RENDERING A MAX DOWNBURST OF 68 KT...IF IT OCCURS. SCOPE SHOWS SCATTERED CONVECTION NOW AND LIKELY TO BE MORE NUMEROUS OVER THE NEXT FEW HOURS AS A SHORT WAVE WHICH TRANSITED THROUGH AROUND 12Z ELONGATES AS FORECAST. LIKE YESTERDAY...COULD GET A ISOLATED...BRIEF BUT POTENTIALLY DAMAGING DOWNBURST STORM TODAY. SO LOOKING AT HIGHER LIKELIHOOD OF WARNINGS TODAY THAN YESTERDAY...CONTINUED INTO EARLY THIS EVENING AND THEN POSSIBLY AGAIN TOMORROW AFTERNOON. FOR MONDAY...THAT TROUGH STILL LINGERS OVER NRN ZONES AGAIN GIVING SUPPORT TO WDLY SCT AND SCT TSTMS OVER AREA. RUC SHOWS CAPE NEAR 3000 AT 1800Z. NEED TO TWEAK FAN POPS IN EARLY PERIODS FOR CONVECTION AND THINK 50 IS A TAD HIGH IN OUTLOOK THIS FAR SOUTH. MAY ANTICIPATE SOME TROPICAL PLUME EFFECTS FROM LANDFALL OF BRET... BUT MOST OF THE HI POPS APPEAR TO COME FROM A TRANSITING S/W. MEDIA INTERESTS ARE URGED TO KEEP UP WITH LATEST GUIDANCE ON BRET. OVER THE COASTAL WATERS...LITTLE CHANGE. LIGHT-MODERATE SLY FLOW WITH WIDELY SCT TSTMS. COORD WITH NEW...TLH...JAN...BHM. FCSTID 77 PRELIM NUMBERS... MOB BT 075/094 074/091 071 77332 PNS BT 074/093 075/091 074 77332 DTS BT 074/093 075/091 074 77232 GZH BT 071/094 071/091 073 77323 61A BT 071/094 071/091 073 77323 2RO BT 068/094 070/092 072 77223 MOB MOBILE REGIONAL AL PNS PENSACOLA REGIONAL FL DTS DESTIN FL GZH EVERGREEN AL 61A CAMDEN AL (WILCOX COUNTY) 2RO WAYNESBORO MS (WAYNE COUNTY)
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:08 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.